Getting ready to start Effexor XR 37.5mgs. Need to know how long did it take someone to feel comfortable about driving? Im so scared of taking any depression because of my reaction to Prozac! Can anyone help me understand what I getting myself into! I know I'm depressed so I know I need something just trying to prepare myself either for the worse or the better of taking Effexor any feed back would be greatly appreciated!
Hi, Woodlake! One thing you need to know about the side effects of Effexor is that aside from some mild headaches and nausea less than 10% of patients in clinical trials reported any side effects at all. This is also true of most antidepressants so the horror stories you hear about only happen to a very unlucky few.
Your doctor has you started on a very low dose to minimize the possibility of side effects as your metabolism adjusts to the drug. Could you, perhaps, start the medication at the beginning of the weekend and arrange for no driving during that period? That way you should pretty much know by Monday how it affects you.
I don't mean to minimize side effects, but that possibility shouldn't deter you from trying for a better quality of life. 90% of patients aren't wrong.
Best regards and I hope you're smiling again soon. Wildcat
Yes, really the main thing is set the time you're going to take the medication and don't switch back and forth ones you have decided to take it in the morning or in the evening. And try and take it a few time when you're going to be home to see how it affects you. Most drowsiness is not a big problem but everyone is different. good luck Chuck1957
I've not had any issues driving while on vanlafaxine (37.5 mg). But as I've slowly attempted to taper OFF the drug I've experienced dizziness, confusion, lack of focus, alertness, etc. these symptoms could potentially lead to a dangerous situation behind the wheel if they are severe or the driver is not an expert, so to speak. If you are worried about driving a particular time of day while on the drug I'd suggest taking half of your daily dose twice a day rather than the full dose once per day. This will keep side effects from manifesting late in the day as the drug would ordinarily be wearing off.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 15 Sep 2009 • 3 answers
Posted 24 Oct 2010 • 1 answer
Posted 14 Jan 2014 • 2 answers
Posted 1 Jul 2014 • 1 answer
Posted 3 Apr 2015 • 2 answers